Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

morphine being reduced

roxy01rroxy01 Posts: 2
edited 06/11/2012 - 8:46 AM in Chronic Pain
Just joined
im trying to find out if any one has reduced the morphine, i have been on reduced only by 10 mg but the pain i am getting is bad, not sure if to call gp or pain clinic? im confused.

just put some more information about my reduction below, sorry if i confused any one


  • Well context helps. If I am on 200mg per day and I am reduced or asked to try dropping 10mg, it works out to 5% reduction.

    If I am on 40 mg per day - and I am asked to drop 10mg - that is a 25% drop. and significant.

    In the reading I have come across - reductions are to be done at a 5 to 10% and allow for days when flare-ups bring you back to my former level. This part of my plan with my Dr.

    I have days - I do not use 50% of my meds and days I use all 100%.
  • Well, I am not sure what the exact situation is. I would simply ask what is causing you pain and how long you have been taking Morphine? Who is prescribing your meds and who is asking you to taper down?

    I just got started on Morphine and hefty doses at that. I am also under contract as I believe quite a few people here are as well.

    If your GP is prescribing your meds, go see him/her. If it is the pain clinic, go see them.

    It seems you are looking to find a new place to get more Morphine?

    I would not recommend that. If you start getting meds at two different places, they could consider that drug seeking behavior.

    Go back to the original prescriber and tell them that the taper is increasing your pain and that you don't feel a taper is good right now.

    But again, I would need more information regarding your situation before I can give my opinion on what I would do.
  • Why are they reducing your morphine? I would call the prescribing doctor and tell him/her about the symptoms you are having- remember that you'll also have some withdrawal symptoms, which may be very uncomfortable.
  • happyHBmom said:
    Why are they reducing your morphine? I would call the prescribing doctor and tell him/her about the symptoms you are having- remember that you'll also have some withdrawal symptoms, which may be very uncomfortable.
    This is a good point. Withdrawal can be painful so don't confuse these symptoms as increased pain from whatever your condition is.
  • hi
    sorry, my question about morphine reduction was a bit rushed,
    I have had 2 back operations in the last 3 years and both have failed, i was prescribed morphine slow release 80 mg (have been on them for over 4 years) which i take along with a number of other tablets, i am under the care of my pain clinic who are the ones wanting to do the reduction as i have been on them a long time and they dont seem or did not seem to be helping. i have been reduced by 10mg only been reduced for a week but i am in agony, my back and leg are hurting so much,is this the withdraw ?? pain ??
    I was just wanting to know if any of you out there have done a morphine reduction, and how you felt.
    I will be phoning my pain clinic friday but if i have to wait to long for an appointment i will go and see my doctor to see what he says, but they do both worka long side each other,
    Any way ... thanks for your reply

  • My only advice here is to get an appointment with the pain clinic ASAP! Let them know what is happening with you and go from there.

    I also would call your GP and let him/her know as well. You won't get meds from your GP but at least they will have it on record that you are in pain for when the Pain Clinic cuts you loose.

    It sounds to me like the Pain Clinic is weening you off slowly and are going to eventually turn you back over to your GP.

    I am no expert, that is just my opinion.
This discussion has been closed.
Sign In or Register to comment.